Alert archive / West Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 53, NWS Baltimore/Washington

June 11, 2011Pendleton County, West Virginia; Highland County, Virginia

NWS Baltimore/Washington issued this flash flood warning at Jun 11, 2011, 12:47 AM EDT for Pendleton County, West Virginia; Highland County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 12:47 AM EDT (04:47 UTC)
Expired
Jun 11, 2011, 3:45 AM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Highland County, VA, Pendleton County, WV

The radar

The Sterling radar (KLWX), 181 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 4.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1689 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WGUS51 KLWX 110447
FFWLWX
VAC091-WVC071-110745-
/O.NEW.KLWX.FF.W.0053.110611T0447Z-110611T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1247 AM EDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN HIGHLAND COUNTY IN WESTERN VIRGINIA...
  SOUTHERN PENDLETON COUNTY IN EASTERN WEST VIRGINIA...

* UNTIL 345 AM EDT

* AT 1241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. 
  HEAVY RAIN IS CONTINUING TO FALL OVER NORTHERN HIGHLAND AND SOUTHERN 
  PENDLETON COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT ATTEMPT TO CROSS FLOODED ROADS AT NIGHT. YOU CANNOT KNOW HOW 
DEEP THE WATER IS.

&&

LAT...LON 3852 7967 3856 7968 3860 7964 3862 7964
      3869 7960 3874 7954 3861 7917 3848 7923
      3842 7929 3842 7932 3837 7935 3850 7970

$$
2 follow-up statements
625 
WGUS71 KLWX 110649
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
249 AM EDT SAT JUN 11 2011

VAC091-WVC071-110745-
/O.CON.KLWX.FF.W.0053.000000T0000Z-110611T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIGHLAND VA-PENDLETON WV-
249 AM EDT SAT JUN 11 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR
SOUTHERN PENDLETON AND NORTHEASTERN HIGHLAND COUNTIES...

THE HEAVY RAINFALL HAS MOVED EAST OF THE AREA. HOWEVER THE RIVER GAGE 
ON THE SOUTH BRANCH OF THE POTOMAC AT FRANKLIN CONTINUES TO SHOW 
WATER LEVELS ARE RISING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRANKLIN...
CIRCLEVILLE...CHERRY GROVE AND BRANDYWINE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3852 7967 3856 7968 3860 7964 3862 7964
      3869 7960 3874 7954 3861 7917 3848 7923
      3842 7929 3842 7932 3837 7935 3850 7970

$$
374 
WGUS71 KLWX 110740
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
340 AM EDT SAT JUN 11 2011

VAC091-WVC071-110749-
/O.EXP.KLWX.FF.W.0053.000000T0000Z-110611T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIGHLAND VA-PENDLETON WV-
340 AM EDT SAT JUN 11 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 AM EDT FOR SOUTHERN
PENDLETON AND NORTHEASTERN HIGHLAND COUNTIES...

HEAVY RAIN HAS MOVED OUT OF THE AREA.

LAT...LON 3852 7967 3856 7968 3860 7964 3862 7964
      3869 7960 3874 7954 3861 7917 3848 7923
      3842 7929 3842 7932 3837 7935 3850 7970

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 8:50 PM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 10, 8:50 PM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
850 PM EDT FRI JUN 10 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL STALL OVER THE AREA THROUGH SATURDAY. A
STRONGER COLD FRONT WILL PASS THROUGH THE REGION SUNDAY AND HIGH
PRESSURE BEHIND THE FRONT WILL BUILD OVER THE REGION EARLY NEXT
WEEK. COOLER AND NOTICEABLY LESS HUMID CONDITIONS ARE EXPECTED
DURING THIS TIME.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
STATIONARY FRONT STRETCHES FROM THE OHIO VALLEY THROUGH SOUTH
CENTRAL PA THIS EVENING. EARLIER SHOWERS AND THUNDERSTORMS HAVE
DIMINISHED WITH THE SETTING OF THE SUN.

REGIONAL RADAR LOOP SHOWS A LARGE MCS ACROSS CENTRAL OHIO. THIS
FEATURE WILL CONTINUE TO MOVE EAST OVERNIGHT...AND APPROACH THE NW
PORTION OF THE CWFA LATE TONIGHT/EARLY SATURDAY MORNING. FEATURE
SHOULD WEAKEN AS IT APPROACHES THE CWFA.

HAVE ADJUSTED THE POPS FOR OVERNIGHT. SHOULD BE A QUIET/DRY PERIOD
FOR THE NEXT SEVERAL HOURS. CHANCE POPS AFTER 06Z.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
LOPRES WILL TRACK ENE FROM THE NRN OH VLY TOWARD LAKE ONTARIO SAT.
INCREASING SWLY FLOW OUT AHEAD OF THE LOW WILL TRY TO PUSH THE
BOUNDARY NWD AS A WARM FRONT...BUT IT WILL HAVE A HARD TIME DOING
SO WITH SFC HIPRES OVER ERN NEW ENGLAND BLOCKING THE NWD
ADVANCEMENT. HIGH TEMPS WILL RANGE FROM THE MID 80S ACROSS THE
HIGHLANDS AND NRN MD TO LOW 90S IN CENTRAL VA. DAYTIME
DESTABILIZATION WILL HELP INITIATE CONVECTION ALONG A PRE-FRONTAL
TROUGH THAT ENTERS THE HIGHER TERRAIN DURING THE ERY TO MID AFTN.
CONVECTION WILL LIKELY DEVELOP FARTHER DOWNSTREAM ALONG THE
FRONTAL BOUNDARY DURING THE LATER AFTN AND EVE. WHILE THE BEST
FORCING AND STRONGEST WINDS ALOFT WILL BE LOCATED NORTH AND WEST
OF THE AREA CLOSER TO THE UPPER LOW...INCREASING SHEAR PROFILES
AND MODERATE AMOUNT OF INSTABILITY WILL SUPPORT THE POTENTIAL FOR
SOME STORMS TO BECOME SVR WITH LARGE HAIL AND DAMAGING WINDS IF
STORMS BECOME ORGANIZED. SPC HAS PLACED MOST OF THE CWA IN A
SLIGHT RISK ACCORDINGLY.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
LEAVING BEHIND THE HEAT AND HUMIDITY OF THIS PAST WEEK...WE WILL SEE
ANOTHER TRANSITION PERIOD AND MORE DIFFERENT CONDITIONS NEXT WEEK.
DURING THE DAY SUNDAY...A COLD FRONT WILL SWEEP ACROSS THE REGION
AND BE THE LAST ACTIVITY TO AFFECT THE AREA THROUGH THE LATTER PART
OF THE WORK WEEK. TILL THEN...AN UPPER LOW WILL DRIFT OFF THE NEW
ENGLAND COAST AND KEEP HIGH PRESSURE LOCKED IN OVER THE EASTERN
SEABOARD. AS THE SFC HIGH SLIDES FROM THE GREAT LAKES TO THE
CAROLINAS MON-WED...SOME FAIRLY QUIET WX WILL BE UPON US. AFTER THE
CONSECUTIVE RECORD-BREAKING HOT DAYS THIS PAST WEEK...WE WILL SEE
MULTIPLE SUB-90 DEGREE DAYS /A COUPLE OF THESE BARELY TOPPING 80 FOR
DAYTIME HIGHS/. OVERNIGHT LOWS WILL BE MORE COMFORTABLE AS
WELL...DROPPING DOWN INTO THE 60S AND 50S ACROSS THE WRN ZONES.

HEADING INTO MIDWEEK...A STRONG AND COMPACT LOW PRESSURE SYSTEM A
SHORTWAVE TROUGH WILL DIVE DOWN INTO THE GREAT LAKES. A WEAK LOW
PRESSURE SYSTEM FROM THIS FEATURE WILL DEVELOP OVER SERN
CANADA...SLOWLY DRAGGING A COLD FRONT ACROSS THE MID ATLC FROM THU
INTO FRI.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
EXPECT DRY CONDITIONS OVERNIGHT AT ALL AREA TERMINALS WITH SCATTERED
MID TO HIGH LEVEL CLOUDS. HIGH RH VALUES WILL PRODUCE GROUND FOG AT
IAD...BWI...MTN...CHO AND MRB REDUCING VISIBILITIES TO AROUND 3SM
AFTER MIDNIGHT. VISIBILITIES WILL IMPROVE SHORTLY AFTER SUNRISE. A
COLD FRONT WILL CROSS THE REGION OVER THE WEEKEND CAUSING SHOWER AND
THUNDERSTORM ACTIVITY TO IMPACT ALL AIRPORTS TOMORROW AFTERNOON.
BROUGHT IN A CB GROUP WITH VCSH BETWEEN 21-22Z FOR ALL TERMINALS.
CIGS AROUND 5000 FT ARE EXPECTED DURING THIS PERIOD. THUNDERSTORM
ACTIVITY SHOULD BRIEFLY TAPER OFF BY LATE SATURDAY EVENING.

WIND WILL REMAIN SOUTHEASTERLY THROUGH NOON TOMORROW AND BEGIN TO
SHIFT TO THE SOUTHWEST WITH THE FRONTAL PASSAGE. WIND SPEEDS AROUND
5 TO 8 KT WILL CONTINUE THROUGH THE TAF VALID PERIOD. STRONGER GUSTS
ARE POSSIBLE IN SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON.

THE SLOW MOVING COLD FRONT WILL PRODUCE ACTIVE WEATHER AGAIN MIDDAY
SUNDAY. IFR CONDITIONS ARE POSSIBLE OVER THE WEEKEND IF A SHRA OR
TSRA IS IN THE VICINITY OF A TERMINAL. STARTING SUNDAY NIGHT...HIGH
PRESSURE WILL BUILD BACK ACROSS THE MID ATLANTIC CAUSING CLEARING
SKIES AND DRIER CONDITIONS.

HIGH PRESSURE AND N-NWLY WINDS WILL TAKE OVER AND CREATE LITTLE
CONCERN TILL MIDWEEK. ANOTHER WEAK DISTURBANCE WILL MOVE INTO THE
REGION FROM THE GREAT LAKES BY THU AND SLOWLY EXIT BY THE COMING
WEEKEND.

&&

.MARINE...
SE FLOW CONTINUES ACROSS THE WATERS OVERNIGHT AOB 15 KT.
THUNDERSTORMS EXPECTED AGAIN TOMORROW AFTERNOON. A FEW STORMS
COULD PRODUCE HAIL AND GUSTY WINDS...SO MARINERS WILL HAVE TO BE
ON ALERT FOR POSSIBLE SPECIAL MARINE WARNINGS EACH DAY.

A COLD FRONT WILL SLIDE ACROSS THE REGION ON SUNDAY. SHOWERS/TSTMS
ARE EXPECTED AHEAD OF AND ALONG THE FRONT. AFTER THE BOUNDARY MOVES
OFFSHORE SUN NIGHT...LIGHT NWLY WINDS WILL PICK UP. PERIODS OF NEAR
SCA CONDITIONS WILL TAKE PLACE OVER THE NEXT FEW DAYS...BUT HIGH
PRESSURE WILL KEEP CONDITIONS QUIET FOR THE MOST PART THROUGH LATE
NEXT WEEK.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

UPDATE...LISTEMAA
Hazardous weather outlook, Jun 10, 8:52 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
852 PM EDT FRI JUN 10 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
111100-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
852 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND
EVENING HOURS SATURDAY AND SUNDAY. SOME STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT. SPOTTER ACTIVATION MAY
BE NEEDED SATURDAY AND SUNDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-111100-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
852 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND
EVENING HOURS SATURDAY AND SUNDAY. SOME STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT. SPOTTER ACTIVATION MAY
BE NEEDED SATURDAY AND SUNDAY.

In the hours before

Special weather statement, Jun 10, 7:14 PM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
714 PM EDT FRI JUN 10 2011

VAZ037-102345-
ALBEMARLE VA-
714 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...

AT 714 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF NORTH GARDEN...MOVING SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE NORTH GARDEN...KEENE...ALBERENE...
GLENDOWER AND ESMONT.

HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.

HALF-INCH HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3801 7866 3802 7855 3784 7844 3779 7849
      3777 7867
TIME...MOT...LOC 2314Z 351DEG 9KT 3797 7859

BAJ
Special weather statement, Jun 10, 7:24 PM EDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
724 PM EDT FRI JUN 10 2011

DCZ001-MDZ009-010-013-014-VAZ054-110015-
DISTRICT OF COLUMBIA DC-HOWARD MD-MONTGOMERY MD-ANNE ARUNDEL MD-
PRINCE GEORGES MD-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-
724 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...HOWARD...MONTGOMERY...ANNE ARUNDEL AND PRINCE GEORGES
COUNTIES...

AT 724 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WHITE OAK TO MONTPELIER...MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE FOUR CORNERS...HILLANDALE...ADELPHI...
TAKOMA PARK...BERWYN HEIGHTS...LANGLEY PARK...GREENBELT...GLENN
DALE...CHILLUM AND UNIVERSITY PARK.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS...INCLUDING AT THE
INTERSECTION OF THE BELTWAY AND I-95 IN PRINCE GEORGES COUNTY.

UP TO DIME-SIZE HAIL AND WIND GUSTS OF 40 MPH CAN BE EXPECTED WITH
THESE STORMS.

&&

LAT...LON 3888 7703 3890 7706 3888 7706 3888 7712
      3910 7712 3911 7676 3890 7670
TIME...MOT...LOC 2324Z 343DEG 11KT 3904 7700 3905 7684

BAJ
Local storm report, Jun 10, 7:38 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
738 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             1 WNW BELTSVILLE        39.04N  76.94W
06/10/2011  E0.75 INCH       PRINCE GEORGES     MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1100914

CJL
Special weather statement, Jun 10, 10:10 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1010 PM EDT FRI JUN 10 2011

VAZ028-WVZ050-051-110245-
HAMPSHIRE WV-MORGAN WV-FREDERICK VA-
1010 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM TO AFFECT HAMPSHIRE...MORGAN AND FREDERICK
COUNTIES...

AT 1011 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SLANESVILLE...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE TIMBER RIDGE.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3944 7825 3922 7832 3934 7860 3943 7856
TIME...MOT...LOC 0211Z 284DEG 10KT 3937 7853
Special weather statement, Jun 10, 10:14 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1014 PM EDT FRI JUN 10 2011

VAZ027-028-WVZ050-110245-
SHENANDOAH VA-HAMPSHIRE WV-FREDERICK VA-
1014 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...HAMPSHIRE AND FREDERICK
COUNTIES...

AT 1014 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES SOUTH OF AUGUSTA...MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE DELRAY AND YELLOW SPRING.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3922 7832 3908 7836 3922 7869 3934 7862
TIME...MOT...LOC 0214Z 290DEG 5KT 3926 7864
Special weather statement, Jun 10, 10:51 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1051 PM EDT FRI JUN 10 2011

VAZ028-WVZ050>052-110315-
HAMPSHIRE WV-BERKELEY WV-MORGAN WV-FREDERICK VA-
1051 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM TO AFFECT HAMPSHIRE...BERKELEY...MORGAN AND
FREDERICK COUNTIES...

AT 1052 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RIDGE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE GREENWOOD...ROCK GAP...VALLEY HIGH...
HIGHLAND RIDGE...JOHNSONS MILL...VALLEY VIEW AND NEW HOPE.

HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3965 7810 3944 7799 3933 7840 3950 7848
TIME...MOT...LOC 0252Z 248DEG 15KT 3945 7833

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:10 PM EDTSpecial Weather StatementLWXHampshire35 min
Jun 10, 10:14 PM EDTSpecial Weather StatementLWXHampshire31 min
Jun 10, 10:51 PM EDTSpecial Weather StatementLWXBerkeley, Morgan24 min
Jun 11, 11:58 AM EDTSpecial Weather StatementLWXPendleton32 min
Jun 11, 12:11 PM EDTSpecial Weather StatementLWXPendleton34 min
Jun 11, 6:13 PM EDTSpecial Weather StatementLWXMorgan32 min
Jun 11, 6:19 PM EDTSpecial Weather StatementLWXMorgan26 min
Jun 11, 6:47 PM EDTSpecial Weather StatementLWXBerkeley, Morgan28 min
Jun 11, 7:17 PM EDTSpecial Weather StatementLWXBerkeley28 min
Jun 11, 7:52 PM EDTSpecial Weather StatementLWXBerkeley, Jefferson23 min
Jun 11, 1:19 AM EDTSpecial Weather StatementLWXFrederick41 min
Jun 11, 12:52 PM EDTSpecial Weather StatementLWXRockingham, Shenandoah, City of Harrisonburg23 min
Jun 11, 1:13 PM EDTSpecial Weather StatementLWXPage, Rockingham, Shenandoah, City of Harrisonburg, City of Staunton32 min
Jun 11, 1:34 PM EDTSpecial Weather StatementLWXGreene26 min
Jun 11, 1:44 PM EDTSpecial Weather StatementLWXMadison, Page31 min
Jun 11, 2:02 PM EDTSpecial Weather StatementLWXAlbemarle, City of Charlottesville28 min
Jun 11, 2:05 PM EDTSpecial Weather StatementLWXGreene, Madison40 min
Jun 11, 2:18 PM EDTSevere Thunderstorm WarningLWXAlbemarle, City of Charlottesville42 min
Jun 11, 2:29 PM EDTSpecial Weather StatementLWXFauquier, Rappahannock31 min
Jun 11, 2:39 PM EDTSevere Thunderstorm WarningLWXFauquier, Loudoun, Prince William, Rappahannock39 min
Jun 11, 2:45 PM EDTSpecial Weather StatementLWXOrange30 min
Jun 11, 2:53 PM EDTSmall Craft AdvisoryLWX50 hr
Jun 11, 3:01 PM EDTSpecial Weather StatementLWXFauquier29 min
Jun 11, 3:08 PM EDTSpecial Weather StatementLWXAlbemarle37 min
Jun 11, 3:11 PM EDTSpecial Weather StatementLWXOrange, Spotsylvania34 min
Jun 11, 3:13 PM EDTSpecial Weather StatementLWXKing George32 min
Jun 11, 3:29 PM EDTSpecial Marine WarningLWX81 min
Jun 11, 3:39 PM EDTSpecial Marine WarningLWX81 min
Jun 11, 3:52 PM EDTSpecial Weather StatementLWXArlington, Fairfax, King George, Prince William, Stafford, City of Alexandria and 5 more23 min
Jun 11, 4:10 PM EDTSevere Thunderstorm WarningLWXKing George, Stafford50 min
Jun 11, 4:25 PM EDTSpecial Weather StatementLWXNelson35 min
Jun 11, 4:32 PM EDTSpecial Marine WarningLWX88 min
Jun 11, 4:54 PM EDTSevere Thunderstorm WarningLWXNelson40 min
Jun 11, 4:59 PM EDTSpecial Marine WarningLWX91 min
Jun 11, 5:04 PM EDTSpecial Weather StatementLWXAugusta, City of Staunton26 min
Jun 11, 5:09 PM EDTSpecial Marine WarningLWX96 min
Jun 11, 5:33 PM EDTSpecial Weather StatementLWXAugusta, City of Staunton, City of Waynesboro27 min
Jun 11, 5:53 PM EDTSpecial Marine WarningLWX97 min
Jun 11, 5:57 PM EDTSpecial Weather StatementLWXCity of Staunton, City of Waynesboro33 min
Jun 11, 6:23 PM EDTSpecial Marine WarningLWX80 min
Jun 11, 6:38 PM EDTSpecial Weather StatementLWXPage37 min

Nearby

Flash Flood Warnings in West Virginia, 2011Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.